Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 80, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 29, 2021, 4:10 AM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 4:10 AM EDT (08:10 UTC)
- Expired
- Jun 29, 2021, 5:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 64 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WHUS52 KKEY 290810
SMWKEY
GMZ032-035-043-053-290900-
/O.NEW.KKEY.MA.W.0080.210629T0810Z-210629T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
410 AM EDT Tue Jun 29 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Craig Key to west end of
Seven Mile Bridge out 20 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
* Until 500 AM EDT.
* At 409 AM EDT, a strong thunderstorm was located over Bonefish
Tower, moving northwest at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
East Turtle Shoal Light, Bonefish Tower, John Sawyer Bank Light,
Pigeon Key, Vaca Cut Daybeacon 13 and East Washerwoman Shoal Light.
LAT...LON 2511 8121 2470 8086 2458 8102 2491 8146
TIME...MOT...LOC 0809Z 134DEG 23KT 2472 8102
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 28, 10:35 PM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 28, 10:35 PM EDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Key West FL 1035 PM EDT Mon Jun 28 2021 .DISCUSSION... It has been a serene afternoon and evening across the Florida Keys and surrounding waters. The morning squalls that affected the island chain stabilized the atmosphere. The only noteworthy feature in the last several hours was a strong line of storms that left the Cuban coast on a northward trajectory. However, the outflow boundary lost steam as it moved deeper into the Florida Straits and quickly weakened. The regional satellite imagery shows Tropical Storm Danny moving inland over the southern South Carolina coast, where it is producing gusty winds and heavy downpours. The surface analysis also depicts a broad subtropical ridge centered over the western Atlantic and extends all the way to the eastern Gulf of Mexico and the eastern United States. The Florida Keys are in the southwestern periphery of the ridge, resulting in moderate east to southeast breezes. Temperatures in the island communities are near 80 degrees Fahrenheit to the lower 80s. The dew point values are in the mid 70s. Despite the lack of showers and thunderstorms during the last several hours, the atmosphere remains primed for storms to develop during the night and overnight hours. Latest radar imagery indicates that showers are beginning to flourish in the central Florida Straits. The MIMIC-TPW shows that the Florida Keys are embedded in a rich area of tropical moisture associated in part with a tropical wave crossing the western Caribbean Sea. The 00Z KEY sounding observed a precipitable water value of 1.95 inches, ample CAPE and little to no inhibition. Thus, the forecast is on track and no changes are neccesary. POPs are retained at 50 percent, which is consistent with the MOS guidance. Temperatures will decrease a few more degrees, setting between 75 and 80 degrees across the island chain. Moderate east to southeast breezes will continue to caress our coastal waters during the overnight hours. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, high pressure centered over the western North Atlantic will maintain moderate east to southeast breezes through the next few days. Breezes will diminish for the second half of the week as the high weakens and sags southward across Florida. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight. While shower converage has waned this evening, shower and thunderstorm coverage should begin to pick up overnight. Therefore it is possible that either terminal could see a shower pass overhead through tomorrow morning, bringing about temporary sub- VFR conditions. Given the uncertainty in location and timing of showers or storms, the possibility has been represented in the terminal forecasts as vicinity showers beginning at 06Z. Surface winds at both terminals will be mainly easterly near 10 knots. && .CLIMATE... On this day in 1889, a daily record cold high temperature of 83F was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 87 80 87 / 50 50 50 50 Marathon 80 89 80 88 / 50 50 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...SDR Aviation/Nowcasts....Devanas Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 28, 4:34 AM EDT, 23 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EDT Mon Jun 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 29, 3:24 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
324 AM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
06/29/2021 M42 MPH GMZ044 FL C-MAN STATION
AT 250 AM EDT, A SOUTH-SOUTHEAST WIND GUST OF 36 KNOTS,
OR 42 MPH, WAS OBSERVED BY THE C-MAN STATION AT SAND KEY
LIGHT.
&&
WILLIAMSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Jun 29, 3:39 AM EDT | Special Marine Warning | KEY | 32 min | |
| Jun 29, 3:53 AM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 4:00 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 29, 4:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:53 AM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 29, 11:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 29, 11:45 AM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 29, 12:02 PM EDT | Special Weather Statement | KEY | 28 min | |
| Jun 29, 12:23 PM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 12:47 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 29, 5:17 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.